Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

136 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes abdominal pain and constipation in a person suffering from kidney stones?

Answered by
Dr.
Dr. Amit Jain

Gastroenterologist

Practicing since :2000

Answered : 1524 Questions

default
Posted on Tue, 20 Oct 2015 in Digestion and Bowels
Question: I recently went to the ER and was diagnosed with a kidney stone. They gave me Vicodin, an antibiotic and something to stop nausea. It has been 5 days since I had a bowel movement and I haven't passed the stone. My stomachs was bothering me and I spent an hour in the bathroom pushing out a very hard black bowel movement. It feels as though my rectum is still enlarged and I feel like I still have to go.
doctor
Answered by Dr. Amit Jain 54 minutes later
Brief Answer:
Constipation is due to vicodil. Take laxative for temporary relief

Detailed Answer:
Hello! Thanks for putting your query in HCM. I am a Gastroenterologist.

I hope the stone will pass soon, however the report which is uploaded is not readable. Constipation which you have is due to tablet vicodin you are taking.For constipation just take lots of fibres, may add psyllium fibres in your diet and take lots of fluid. You may also add laxative like syrup cremaffin plus which is a combination of liquid paraffin, sodium picosulphate, and magnesium salt. This I found very useful in my patients with constipation. Feeling of incomplete evacuation is due to formation of stool that is hard once you will pass soft stool this feeling will resolve.

The constipation will also improve with these medications and will be better once you will stop vicodin. I hope I have answered your query and this will help you. Wish you a good health. If you have further query I will like to answer that too.
Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,  
Medical Topics

Recent questions on  Cremaffin

doctor1 MD

Hi Doctor, My wife is 12 weeks pregnant now. She is suffering a lot with constipation though she is try to take a lot of water as advised. COuld you advise if there is a medication or something for this. Also, right now she is suffering from mouth...

doctor1 MD

When can I take cremaffin syrup, in the morning or at night or twice a day, and before or after meal?

doctor1 MD

Hi, Recently I have done by full body check up . my cholesterol was high and my ESR was 34 and Lymphocyte was 41 . Is there anything to worry?